I have moderate to severe mitral valve regurgitation. I am currently asymptomatic and the drs are watching me for any signs of change. My questions are: Can this type of problem cause damage to your other organs (ex. kidneys, liver) over time? I often have a nagging pain in my lower right back that can become excruciating at times. I had the IVP and CT scan but no kidney stones. This pain only happens in the middle of the night. Also, what about it causing visual disturbances? I often get these big black spots in my vision field and lose periphial vision. My head aches but not terribly like i would imagine a migraine would. I also have red spots (not a rash) all over my torso. They are about the size of a freckle,some barely visible, some slightly raised, some not.They have increased in number over the past few months. I thought they might be just old age spots but I'm only 37 (F) and it seems like all this stuff started with diagnosis of mitral valve regurgitation. If it helps at all, the regurgitation is caused by a stretched out mitral annulus that was stretched out by a myxoma. When the time is right, the dr. wants to go in and "cinch it up." Thank you in advance for your response.
I would not expect asymptomatic mitral regurgitation to cause the symptoms that you mentioned. However, myxomas can cause lots of unusual symptoms, including the ones you describe. If you currently have a myxoma, likely it needs to be surgically removed. If that had already been done in the past, you need to be re-evaluated to see if you have a recurrence of myxoma.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.